MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 3. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 3. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5537-G-313-E
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 06/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient reported a primary right knee replacement on (b)(6) 2022 and a revision on (b)(6) 2022 due to "locking device plate & bushing" broke.Patient reported the surgeon removed a "round plastic disk" which allegedly broke in half.Patient claimed no specific trauma prior to revision.
 
Event or Problem Description
Patient reported a primary right knee replacement on (b)(6), 2022 and a revision on (b)(6), 2022 due to "locking device plate & bushing" broke.Patient reported the surgeon removed a "round plastic disk" which allegedly broke in half.Patient claimed no specific trauma prior to revision.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a triathlon insert was reported.The event was confirmed via review of the provided medical records.Method & results: -device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review documentation related to including the product inquiry summary, an operative report from the revision tka surgery as well as limited medical records related to this surgery.The event description from the product inquiries summary states: patient reported a primary right knee replacement on (b)(6), 2022 and a revision on (b)(6), 2022 due to "locking device plate & bushing" broke.Patient reported the surgeon removed a "round plastic disk" which allegedly broke in half.Patient claimed no specific trauma prior to revision.Patient wanted to know what the "warranty" was on the parts and wants to know if cost can be covered.The operative report confirms that a revision surgery was performed on (b)(6) 2022.The reason for the revision is that the locking mechanism for the ts insert had failed, the insert came loose and had fractured.Although the root cause for this failure cannot be discerned from this limited information it should be noted that the operative report denoted that the patient had a high bmi of 46.9 which could be contributory.Should additional information become available i would be happy to further this assessment.-device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review documentation related to including the product inquiry summary, an operative report from the revision tka surgery as well as limited medical records related to this surgery.The event description from the product inquiries summary states: patient reported a primary right knee replacement on (b)(6), 2022 and a revision on (b)(6), 2022 due to "locking device plate & bushing" broke.Patient reported the surgeon removed a "round plastic disk" which allegedly broke in half.Patient claimed no specific trauma prior to revision.Patient wanted to know what the "warranty" was on the parts and wants to know if cost can be covered.The operative report confirms that a revision surgery was performed on (b)(6) 2022.The reason for the revision is that the locking mechanism for the ts insert had failed, the insert came loose and had fractured.Although the root cause for this failure cannot be discerned from this limited information it should be noted that the operative report denoted that the patient had a high bmi of 46.9 which could be contributory.Should additional information become available i would be happy to further this assessment.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
NO 3. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15063702
Report Number0002249697-2022-01051
Device Sequence Number5425617
Product Code MBH
UDI-Device Identifier07613327287974
UDI-Public07613327287974
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number5537-G-313-E
Device Catalogue Number5537-G-313-E
Device Lot NumberRE2X9D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date10/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight120 KG